Algorithmic solution of extremal digraph problems

W. G. Brown, P. Erdős, M. Simonovits

Research output: Contribution to journalArticle

15 Citations (Scopus)


For a given family ℒ of digraphs, we study the “extremal” digraphs on n vertices containing no member of ℒ, and having the maximum number of arcs, ex(formula presented). We resolve conjectures concerning the set (formula presented) (formula presented) ranges over all possible families, and describe a “finite” algorithm that can determine, for any ℒ, all matrices A for which a sequence A(n)of “matrix digraphs” is asymptotically extremal (A(n) contains no member of and has ex(formula presented).

Original languageEnglish
Pages (from-to)421-449
Number of pages29
JournalTransactions of the American Mathematical Society
Issue number2
Publication statusPublished - 1985

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Algorithmic solution of extremal digraph problems'. Together they form a unique fingerprint.

  • Cite this